Texas, 2013Tornadoes and Flash Flooding in Texas, May 24 to 25, 2013
May 24 to 25, 2013 · NWS EWX · 16 events in 8 counties and zones
An upper level trough moved across Texas and combined with deep low moisture to produce heavy rain on consecutive days that produced flash flooding. The city of San Antonio was hit the hardest with portions of the city seeing significant flash flooding, flooded homes, and even a few fatalities.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 3
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough moved across Texas and combined with deep low moisture to produce heavy rain on consecutive days that produced flash flooding. The city of San Antonio was hit the hardest with portions of the city seeing significant flash flooding, flooded homes, and even a few fatalities. In addition, a few small tornadoes were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 24, 2:25 AM CST, 2 hours 51 minutes earlier.
Area forecast discussion, May 24, 2:25 AM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 AM CDT FRI MAY 24 2013
.SHORT TERM (TODAY THROUGH SATURDAY)...
AN MCS/MCV IS SLOWLY DROPPING SOUTH INTO THE EDWARDS PLATEAU
WHILE A WEAK UPPER LEVEL SHORT-WAVE IS MOVING NORTHEAST INTO THE
NORTHERN MEXICAN STATE OF CHIHUAHUA. THE ONGOING SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE MCV SHOULD TEND TO WANE TOWARD
MORNING AS THE AIRMASS STABILIZES. THE MCV STALLS OVER WESTERN
PARTS OF SOUTH CENTRAL TEXAS WHILE THE SHORT-WAVE MOVES INTO THE
NORTHERN MEXICAN STATE OF COAHUILA THIS AFTERNOON INTO TONIGHT.
THESE TWO FEATURES ALONG WITH SOME SURFACE BOUNDARIES TO INTERACT
WITH A MOIST AIRMASS TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS LATER THIS MORNING THROUGH THIS EVENING. SOME STORMS
MAY PRODUCE LOCALLY HEAVY RAINFALL UP TO 3 OR 4 INCHES...GUSTY
WINDS AND SMALL HAIL. A FEW SHOWERS AND THUNDERSTORMS MAY LINGER
OVERNIGHT. THE MCV WILL BE ABSORBED BY THE SHORT-WAVE BY SATURDAY.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ON
SATURDAY AS THE SHORT-WAVE MOVES ACROSS CENTRAL TEXAS. A SLIGHT
COOLING TREND OF DAYTIME TEMPERATURES IS EXPECTED DUE TO CLOUDS
AND RAIN.
&&
.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
THE SHORT-WAVE MOVES OFF TO THE EAST SATURDAY NIGHT WITH ISOLATED
SHOWERS AND THUNDERSTORMS LINGERING. AN UPPER LEVEL RIDGE BUILDS
INTO SOUTH CENTRAL TEXAS ON SUNDAY AND PERSISTS INTO TUESDAY. A
RAIN-FREE PERIOD WITH SLIGHTLY ABOVE AVERAGE TEMPERATURES CAN BE
EXPECTED. BY THE MIDDLE OF NEXT WEEK...AN UPPER LEVEL TROUGH
WEAKENS THE UPPER LEVEL RIDGE. HAVE MAINTAINED THE SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS FOR LATE WEDNESDAY INTO THURSDAY DUE
TO PASSAGE OF THE UPPER LEVEL TROUGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 93 72 93 72 94 / 50 50 30 10 -
AUSTIN BERGSTROM INTL AIRPORT 91 71 92 70 92 / 50 50 30 10 -
NEW BRAUNFELS MUNI AIRPORT 92 72 92 71 93 / 50 40 30 10 -
BURNET MUNI AIRPORT 89 69 87 69 90 / 60 50 30 10 -
DEL RIO INTL AIRPORT 90 73 91 74 94 / 60 50 20 10 -
GEORGETOWN MUNI AIRPORT 89 70 88 70 90 / 60 50 30 10 -
HONDO MUNI AIRPORT 94 73 92 72 93 / 50 50 30 10 -
SAN MARCOS MUNI AIRPORT 91 72 91 71 92 / 50 40 30 10 -
LA GRANGE - FAYETTE REGIONAL 91 73 90 72 91 / 50 30 20 10 -
SAN ANTONIO INTL AIRPORT 92 73 91 73 92 / 50 40 30 10 -
STINSON MUNI AIRPORT 92 73 91 72 92 / 50 40 30 10 -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...17
SYNOPTIC/GRIDS...04
Hazardous weather outlook, May 23, 1:31 PM CST, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
231 PM CDT THU MAY 23 2013
TXZ171>173-183>194-202>209-217>225-228-241200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
231 PM CDT THU MAY 23 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED THUNDERSTORMS MOVING EASTWARD INTO VAL VERDE COUNTY FROM
WEST TEXAS AND MEXICO COULD BE SEVERE THE REMAINDER OF THIS
AFTERNOON INTO THIS EVENING. LARGE HAIL AND DAMAGING WINDS WOULD
BE THE SEVERE WEATHER THREATS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 24, 12:44 AM CST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
144 AM CDT FRI MAY 24 2013
TXZ184-240730-
EDWARDS-
144 AM CDT FRI MAY 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EDWARDS COUNTY UNTIL 230
AM CDT...
AT 135 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES NORTHEAST OF FLOUR MILLS...OR 21 MILES
NORTHWEST OF ROCKSPRINGS...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN EDWARDS COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3028 10016 3008 10049 3021 10062 3030 10053
3030 10019
TIME...MOT...LOC 0644Z 229DEG 18KT 3025 10045Special weather statement, May 24, 1:08 AM CST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
208 AM CDT FRI MAY 24 2013
TXZ184-185-240800-
EDWARDS-REAL-
208 AM CDT FRI MAY 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REAL AND NORTHERN
EDWARDS COUNTIES UNTIL 300 AM CDT...
AT 159 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
ROCKSPRINGS TO 8 MILES NORTH OF ROCKSPRINGS TO 13 MILES NORTHWEST OF
ROCKSPRINGS...AND MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ROCKSPRINGS...
DEVILS SINKHOLE STATE NATURAL AREA...
PRADE RANCH...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3011 9977 2994 9977 2990 10002 3010 10054
3014 10029 3030 10018 3030 10016
TIME...MOT...LOC 0708Z 294DEG 22KT 3019 10013 3010 10019
3008 10034Special weather statement, May 24, 2:47 AM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
347 AM CDT FRI MAY 24 2013
TXZ183>187-202-203-240930-
BANDERA-EDWARDS-KERR-KINNEY-REAL-UVALDE-VAL VERDE-
347 AM CDT FRI MAY 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANDERA...VAL VERDE...
NORTHWESTERN UVALDE...REAL...NORTHERN KINNEY...WESTERN KERR AND
SOUTHERN EDWARDS COUNTIES UNTIL 430 AM CDT...
AT 337 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF LOST MAPLES STATE PARK TO 9 MILES SOUTH OF LANGTRY...AND MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN...SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
COMSTOCK...
LEAKEY...
VANDERPOOL...
VANCE...
LOST MAPLES STATE PARK...
TUFF...
BARKSDALE...
CAMP WOOD...
AMISTAD VILLAGE...
RIO FRIO...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2979 10161 3013 9964 2966 9930 2941 10105
2945 10108 2946 10115 2951 10119 2952 10127
2959 10126 2957 10130 2959 10133 2964 10131
2964 10136 2974 10143 2977 10147 2975 10154
2979 10155 2976 10159
TIME...MOT...LOC 0846Z 313DEG 17KT 2993 9969 2966 10150Special weather statement, May 24, 3:53 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
453 AM CDT FRI MAY 24 2013
TXZ183>185-187-202-203-241100-
BANDERA-EDWARDS-KINNEY-REAL-UVALDE-VAL VERDE-
453 AM CDT FRI MAY 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANDERA...VAL VERDE...
UVALDE...SOUTHERN REAL...KINNEY AND SOUTHERN EDWARDS COUNTIES UNTIL
600 AM CDT...
AT 451 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VANDERPOOL TO
MONTELL TO 6 MILES EAST OF STANDART TO LAUGHLIN AFB TO 14 MILES SOUTH
OF SEMINOLE CANYON STATE PARK...AND MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
VANDERPOOL...
BRACKETTVILLE...
SPOFFORD...
UVALDE...
STANDART...
MONTELL...
RIO FRIO...
REAGAN WELLS...
GARNER STATE PARK...
UTOPIA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2988 9958 2926 9942 2910 10068 2917 10079
2925 10083 2937 10103 2945 10108 2946 10115
2951 10120 2952 10127 2959 10126 2957 10130
2959 10133 2965 10131 2966 10134
TIME...MOT...LOC 0953Z 334DEG 8KT 2973 9959 2959 10000
2936 10051 2933 10084 2950 10134Special weather statement, May 24, 4:31 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
531 AM CDT FRI MAY 24 2013
TXZ202-203-217-241130-
KINNEY-MAVERICK-UVALDE-
531 AM CDT FRI MAY 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK...WESTERN UVALDE AND
SOUTHEASTERN KINNEY COUNTIES UNTIL 630 AM CDT...
AT 528 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
MONTELL TO 6 MILES NORTHWEST OF SPOFFORD TO 11 MILES NORTHWEST OF
QUEMADO...AND MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
SPOFFORD...
QUEMADO...
ANACACHO...
LAGUNA...
NORMANDY...
CLINE...
DARLING...
DABNEY...
PALOMA...
BLEWETT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2881 10055 2883 10059 2888 10061 2891 10065
2909 10068 2913 10074 2915 10075 2959 10017
2940 9974 2874 10052 2875 10054
TIME...MOT...LOC 1031Z 327DEG 11KT 2951 10017 2921 10050
2908 10073Event by event
12 flash flood, 2 tornado, 2 funnel cloud. Local standard time, as filed.
Flash Flood, Real
- When
- May 24, 5:16 AM CST
- Where
- Real County, 4.19 mi N of Prade Ranch to 1.89 mi N of Prade Ranch
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.940, -99.760
Thunderstorms produced heavy rain that caused flash flooding closing Ranch Road 336 between Hwy 83 and FM 3235.
Flash Flood, Uvalde
- When
- May 24, 9:00 AM CST
- Where
- Uvalde County, 4.15 mi N of Uvalde Garner Arpt to 3.9 mi N of Uvalde Garner Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.260, -99.730
Thunderstorms produced heavy rain that caused flash flooding closing Hacienda Rd. and Hwy 90.
Flash Flood, Real
- When
- May 24, 11:00 AM CST
- Where
- Real County, 2.83 mi NNW of Leakey to 1.81 mi NW of Leakey
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 29.770, -99.760
Thunderstorms produced heavy rain that caused flash flooding closing Ranch Roads 336 and 337 and FM 1120 near Leaky.
Flash Flood, Bexar
- When
- May 24, 12:45 PM CST
- Where
- Bexar County, 3.01 mi SSW of Beckmann to 2.95 mi WNW of Fratt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.560, -98.620
Thunderstorms produced heavy rain that caused flash flooding closing a few highways in and around San Antonio including Sleepy Hollow and Sunburst Ln.
Flash Flood, Bexar
- When
- May 24, 2:05 PM CST
- Where
- Bexar County, 0.92 mi NE of Woodlawn Lake to 1.62 mi WNW of Kirby
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.460, -98.510
Thunderstorms produced heavy rain that caused flash flooding closing numerous roads around the San Antonio metro area including Holbrook Dr., Old O'Connor Rd., and Dreamland Dr.
Flash Flood, Travis
- When
- May 24, 2:43 PM CST
- Where
- Travis County, 2.4 mi ESE of Cedar Vly to 2.09 mi WNW of Cedar Vly
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.205, -97.914
Thunderstorms produced heavy rain that caused flash flooding closing several roads across the western Austin metro area including Joe Tanner Rd., Old Bee Caves Rd., and River Hills Rd.
Tornado, Wilson
- When
- May 25, 2:45 AM CST to 2:46 AM CST
- Where
- Wilson County, 0.51 mi S of La Vernia to 0.34 mi SW of La Vernia
- Rating
- EF0
- Path length
- 0.3 mi
- Path width
- 50 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.343, -98.121
The brief tornado affected a dozen homes and aluminum carports in the Country Garden and Woodcreek communities of La Vernia. The tornado formed in an open field near the intersection of Woodcreek Dr. and Bluff Creek Rd. in Woodcreek. It then traveled north before dissipating. Straight line winds from the same storm produced additional damage further north along Country Gardens Rd., but damage ended just short of Bluebonnet Rd. (FM 775). Maximum winds are estimated to be 70 mph.
Tornado, Bexar
- When
- May 25, 4:25 AM CST to 4:27 AM CST
- Where
- Bexar County, 2.66 mi NW of Converse to 2.4 mi SW of Selma
- Rating
- EF0
- Path length
- 0.4 mi
- Path width
- 100 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.550, -98.348
The brief tornado did minor damage to homes near the intersection of Judson Rd. and Woodsrim St. in Live Oak. The stucco and wood facade of a medical building on Judson Rd. was completely pulled off. Several power poles were snapped with trees uprooted and limbs twisted off several mature Oak trees. The Northeast Methodist Hospital had damage to the air conditioning units on its roof and had some broken windows and doors. An aluminum storage shed behind one house was blown clearly over two houses before landing in the backyard of a third house. Maximum winds are estimated to be 80 mph.
Flash Flood, Bexar
- When
- May 25, 6:00 AM CST to 9:45 AM CST
- Where
- Bexar County, (Rnd)randolph Afb Sa to 3.72 mi NW of Luxello
- Cause
- Heavy Rain
- Deaths
- 2 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 29.530, -98.300
Thunderstorms produced heavy rain that caused flash flooding in and around San Antonio and Bexar County. There was record rainfall in the San Antonio area with the San Antonio International Airport recording 9.87 inches of rain (2nd highest 24 hr total on record) and CoCoRAHS observers reporting over 11 inches. Most of the rain fell in about six hours with four inches in one hour between 6 and 7 AM. A USGS stream and rain gauge on Olmos Creek and Dresden Drive reported 2.58 inches in 15 min between 615 and 630 am. The gauge reported 6.13 inches in one hour, 9.46 inches in 2 hours, and totaled 15.31 inches in 5 hours. A 24hr total at this gauge was 17 inches of rain. This led to massive flooding in the Olmos Basin/Creek just inside Loop 410 near the Quarry. Most of the flooding across the city was in north central and northwest San Antonio along and just side Loop 410. This rain came a day after another heavy rain event with parts of the city receiving over two inches. This all led to major flooding with Olmos Creek, the Medina River, Leon Creek, the San Antonio River, and Salado Creek all reaching major flood stage. There were many roads closed including Hwy 281 at Olmos Creek which remained closed for several days. At 10 AM, there was a foot of water over Ingram and Callaghan Rds. San Antonio creeks and streams saw big rises in their levels which led to additional flooding down steam in the south portion of Bexar County. Areas that were hit the hardest included the Espada Road area near the San Antonio River and Loop 410 intersection. A mobile home park on Plumnear Road off Leon Creek on the southwest side of the city was flooded out. Several hundred rescues and calls for rescue occurred during the morning of the 25th. Two fatalities occurred inside Bexar County. A woman was killed when her car was swept away in flood waters along Leon Creek at the 5800 Block of U.S Highway 90. Another woman was killed in her car when her car was swept away in the 400 Block of Rhapsody Drive about 730 am. In all the City of San Antonio and Bexar County Emergency Management agencies found over 350 impacted residences with 15 of those being destroyed and 27 suffering major damage. The other residences suffered minor damages. Most of the destroyed residences were in the Espada area along the San Antonio River in southeast Bexar County.
Flash Flood, Karnes
- When
- May 25, 9:07 AM CST to 9:59 AM CST
- Where
- Karnes County, Kenedy to 1.54 mi NE of Green
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.820, -97.850
Thunderstorms produced heavy rain that caused flash flooding closing Hwy 72 west of Kenedy and Hwy 181 at the Bee County line.
Flash Flood, Comal
- When
- May 25, 9:20 AM CST to 9:40 AM CST
- Where
- Comal County, 5 mi SE of Spring Branch to 3.27 mi ESE of Bulverde
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.819, -98.341
Thunderstorms produced heavy rain that caused flash flooding. Rainfall totals reported by CoCoRAHS observers were up to 8.93 inches. This rain flooded several roads in western and central Comal County. There was also one water rescue.
Funnel Cloud, Karnes
- When
- May 25, 10:30 AM CST
- Where
- Karnes County, 0.92 mi NW of Karnes City
- Reported by
- Law Enforcement
- Coordinates
- 28.890, -97.890
A thunderstorm produced a funnel cloud.
Funnel Cloud, Karnes
- When
- May 25, 11:02 AM CST
- Where
- Karnes County, 2.76 mi SW of Runge
- Reported by
- Law Enforcement
- Coordinates
- 28.850, -97.730
A thunderstorm produced a funnel cloud near the town of Runge.
Flash Flood, Wilson
- When
- May 25, 11:45 AM CST
- Where
- Wilson County, 2.06 mi NNE of Floresville to 2.72 mi NW of Floresville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.158, -98.157
Thunderstorms produced heavy rain that caused flash flooding closing several roads in and around Floresville.
Flash Flood, Guadalupe
- When
- May 25, 11:45 AM CST
- Where
- Guadalupe County, 2.39 mi NE of Seguin Guadalupe Arp to 3.6 mi NNE of Mc Queeney
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.625, -97.953
Thunderstorms produced heavy rain that caused flash flooding closing several roads in and around Seguin.
Flash Flood, Guadalupe
- When
- May 25, 3:00 PM CST
- Where
- Guadalupe County, 1.04 mi NW of Senertz to 0.87 mi NW of Senertz
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.562, -98.291
An 18 year old male was killed when he unsuccessfully tried to cross a rain swollen Cibolo Creek around 4 pm. His body was recovered that evening near the area where he went missing.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Alaska, May 24 to 31, 2013$10 million · 2 events
- Hail and Damaging Wind in Nebraska, May 24 to 25, 2013$25,000 · 1 in hail · 12 events
- Hail in Nebraska, May 24, 2013$18,000 · 2.75 in hail · 16 events
- Hail and Damaging Wind in Kansas, May 24, 20131.75 in hail · 14 events
- Dust Storm and Hail in New Mexico, May 24, 20131.75 in hail · 6 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 24, 20133 events
- Hail and Damaging Wind in Florida, May 24, 201352 kt wind · 3 events
- Hail and Damaging Wind in Nebraska, May 24, 20131.75 in hail · 3 events
- Hail in Colorado, May 24, 20132.75 in hail · 2 events
- Hail in Colorado, May 24, 20130.75 in hail · 2 events
- Hail and Damaging Wind in Oklahoma, May 24, 20131 in hail · 2 events
- High Wind in Nebraska, May 24, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 446896, 446897, 446898, 446899, 446900, 446901, 453086, 453102, 453032, 453071, 453066, 452990, 452992, 452993, 452995, 456192.